Hail, Perry
- When
- June 12, 12:45 PM EST
- Where
- Perry County, 1.05 mi W of New Buffalo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.450, -76.970
Quarter size (1 inch diameter) hail reported in New Buffalo.
Severe thunderstorms produced damage, and spawned two tornadoes during the afternoon of June 12th, 2011 in the Lower Susquehanna Region of Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Severe thunderstorms produced damage, and spawned two tornadoes during the afternoon of June 12th, 2011 in the Lower Susquehanna Region of Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 12, 9:13 AM EST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1013 AM EDT SUN JUN 12 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THIS AFTERNOON. NORTHWESTERLY FLOW ALOFT THIS WEEK WILL LEAD TO A MAINLY DRY FORECAST THROUGH MID WEEK...BUT ISOLATED SHOWERS ARE POSSIBLE EACH DAY. THEN THE FLOW WILL TURN MORE TO THE WEST FOR THE LATTER HALF OF THE WEEK...AND CREATE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... DRIER AIR WILL TAKE SOME TIME TO WORK IN LATER TODAY...BUT THE WIND SHIFT TO THE WEST IS ALREADY INTO THE NW. SHOWERS POPPING UP IN THE W SEEM TO BE ALONG THE WIND SHIFT AND ASSOCIATED WITH THE SHORT WAVE PUSHING ACROSS LAKE ERIE AND INTO WRN NY STATE. SPC HAS STARTED TO MENTION THE ERN HALF OF THE AREA IN THE DAY 1 OUTLOOK...AS CAPES IN THE EAST DO RISE ABOVE 1200J/KG AND DAYTIME HEATING MIXING SHOULD BE GOOD WITH MINOR/SHORT-LIVED CLEAR SLOT MOVING IN NOW AND WILL BE THERE FOR LATE MORNING/EARLY AFTN. UNI- DIR SHEAR TODAY IN THE WEST...BUT LLVL HELICITY COULD BE ENHANCED BY WEAK ERLY FLOW IN THE EAST. MID LEVEL WINDS NOT ALL THAT IMPRESSIVE AT 30-40KTS PER LATEST RUC. TOPS COULD GET ABOVE 30KFT AND WBZ AROUND 9-10KFT. ADJ POPS AND TIMING OF SHRA/TSRA JUST SLIGHTLY. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 AM MONDAY/... AS THE SYSTEM MOVES TO THE NE EXPECT CLEARING SKIES AND DRIER CONDITIONS OVERNIGHT TO DOMINATE. && .LONG TERM /MONDAY THROUGH SATURDAY/... MUCH COOLER CONDITIONS TO START THE EXTENDED PERIOD AS 5H CLOSED LOW OVER QUEBEC DROPS SOUTHEASTWARD THROUGH NEW ENGLAND AND INTO THE GULF OF MAINE MON-WED. THIS WILL KEEP BELOW NORMAL TEMPS AND AT LEAST A SLIGHT CHANCE OF SHOWERS THANKS TO STEEP LAPSE RATES EACH AFTERNOON OVER CENTRAL PA THROUGH MID WEEK. AFTER THAT...RIDGING RETURNS FOR MIDWEEK AS WED/THU WILL SEE A RETURN OF WARMER TEMPERATURES /AT OR SLIGHTLY ABOVE NORMAL/...THOUGH GFS/ECMWF BECOME OUT OF PHASE BY THIS TIME. THE NEXT CHC OF RAIN SHOULD HOLD OFF UNTIL AT LEAST WED NIGHT...WHEN AN MCS MAY ENCROACH FROM THE WEST. INCREASING CHANCES FOR SCATTERED TSTMS THUR-FRI AS THE SFC HIGH AND UPPER RIDGE WEAKEN AND SLIDE OFF THE MID ATLC COAST...ALLOWING A FNTL SYS TO APPROACH THE REGION FROM THE MIDWEST. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... ISOLD PRECIP IS POSS UNTIL LATE AM IN THE WRN TAFS...AND SCT STORMS ARE EXPECTED IN THE E THIS AFTN AS THE DRIER AIR ARRIVES. OTHERWISE VFR OUTSIDE THE TS/SHRA. ANY CONVECTION SHOULD BE OVER BY/SHORTLY AFTER 00Z. OUTLOOK... MON-TUE...MAINLY VFR. WED-THU...SCT SHRA/TSRA. && .HYDROLOGY... ALL FLWS HAVE BEEN CANCELLED...BUT WATER-LOGGED GROUND IN THE SE COULD LEAD TO ADDTNL MINOR/SMALL STREAM FLOODING THIS AFTN/EVE...AS THUNDERSTORMS ARE EXPECTED AGAIN. ANY ADDTNL SIG RAIN MAY PUSH THE LARGER CREEKS UP AS WELL. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/CERU NEAR TERM...DANGELO SHORT TERM...ROSS/CERU LONG TERM...DEVOIR/RXR AVIATION...CERU HYDROLOGY...DANGELO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1116 AM EDT SUN JUN 12 2011 PAZ004>006-010>012-017>019-024>027-033>035-037-041-045-131530- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SOUTHERN CLINTON- 1116 AM EDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. PAZ028-036-042-046-049>053-056>059-063>066-131530- JUNIATA-FRANKLIN-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1116 AM EDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING AS COOLER AND DRIER AIR MOVES IN FROM THE WEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1149 AM EDT SUN JUN 12 2011
PAZ026-027-121630-
HUNTINGDON PA-MIFFLIN PA-
1149 AM EDT SUN JUN 12 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIFFLIN AND NORTHEASTERN
HUNTINGDON COUNTIES...
AT 1147 AM EDT...A STRONG THUNDERSTORM WAS NEAR WHIPPLE DAM STATE
PARK...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MCALEVYS FORT AROUND 1155 AM...BELLEVILLE
AROUND 1210 PM...REEDSVILLE AROUND 1225 PM AND YEAGERTOWN AROUND
1230 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322.
LAT...LON 4065 7797 4073 7788 4073 7778 4072 7778
4073 7772 4072 7771 4073 7768 4073 7745
4052 7764
FORECASTER: DANGELOSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1228 PM EDT SUN JUN 12 2011
PAZ033-034-121700-
BEDFORD PA-SOMERSET PA-
1228 PM EDT SUN JUN 12 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND NORTHEASTERN
SOMERSET COUNTIES...
AT 1224 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW PARIS...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR CESSNA AROUND 1240 PM...EVERETT AROUND 1250
PM AND BREEZEWOOD AROUND 100 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 122 AND 165...I-70 BETWEEN
MILE MARKERS 147 AND 150...I-99 BETWEEN MILE MARKERS 0 AND 14.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.
LAT...LON 4007 7906 4024 7872 4024 7866 4028 7865
4031 7859 4029 7851 4024 7845 4027 7845
4016 7813 4009 7820 4005 7818 4004 7821
4001 7820 3983 7829 3972 7838 3972 7843
FORECASTER: RXRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
113 PM EDT SUN JUN 12 2011
PAZ028-050-052-056>058-063-121745-
CUMBERLAND PA-DAUPHIN PA-JUNIATA PA-NORTHUMBERLAND PA-PERRY PA-
SCHUYLKILL PA-SNYDER PA-
113 PM EDT SUN JUN 12 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL JUNIATA...NORTH
CENTRAL CUMBERLAND...NORTHERN DAUPHIN...PERRY...SOUTHEASTERN
SNYDER...SOUTHWESTERN NORTHUMBERLAND AND WEST CENTRAL SCHUYLKILL
COUNTIES...
AT 107 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RESLER TO BLACKLOG...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE
STORMS. THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS AND CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THESE STORMS WILL BE NEAR REBUCK AROUND 120 PM...LECK KILL
AROUND 130 PM...ROUGH AND READY AROUND 140 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 210 AND 216...I-81 BETWEEN
MILE MARKERS 106 AND 108.
LAT...LON 4037 7775 4042 7771 4083 7676 4061 7640
4017 7742
FORECASTER: LA CORTESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
122 PM EDT SUN JUN 12 2011
PAZ026-034>036-121745-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
122 PM EDT SUN JUN 12 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FULTON...SOUTH CENTRAL
HUNTINGDON...SOUTHERN BEDFORD AND WESTERN FRANKLIN COUNTIES...
AT 119 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WATERFALL TO SALUVIA TO CLEARVILLE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR FORT LITTLETON
AROUND 130 PM...NEEDMORE AROUND 140 PM AND BIG COVE TANNERY AROUND
150 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 162 AND 189...I-70 BETWEEN
MILE MARKERS 148 AND 170.
LAT...LON 3972 7876 4000 7822 4021 7810 4004 7760
3984 7773 3972 7802
FORECASTER: LA CORTEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
126 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 4 NW LEBANON 40.38N 76.48W
06/11/2011 LEBANON PA NWS STORM SURVEY
A SWATH OF CORN STALKS WERE BLOWN DOWN IN A FANNED OUT
PATTERN. 4 TREES BLOWN DOWN ALSO. ESTIMATED WIND SPEED
85 MPH
&&
EVENT NUMBER CTP1100283
KREKELERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
127 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 4 NW LEBANON 40.38N 76.48W
06/11/2011 LEBANON PA NWS STORM SURVEY
4 TO 6 TREES BLOWN DOWN...KNOCKING DOWN WIRES AND POWER
POLES. ESTIMATED WIND SPEED 85 MPH
&&
EVENT NUMBER CTP1100284
KREKELERThe State College radar (KCCX), 102 km away, was scanning. The volume nearest the first event began at 17:46 UTC.
4 hail, 4 thunderstorm wind, 2 tornado. Local standard time, as filed.
Quarter size (1 inch diameter) hail reported in New Buffalo.
Quarter size (1 inch diameter) hail reported in Halifax.
Nickel size (0.88 inch diameter) hail lasted for 10 minutes in Valley Green.
Quarter size (1 inch diameter) hail reported in Etters near Goldsboro.
Thunderstorm winds estimated near 60 mph knocked down numerous trees in Springettsbury Township.
Thunderstorm winds estimated near 60 mph knocked down trees in Hallam.
Thunderstorm winds estimated near 60 mph knocked down trees near Wrightsville.
Thunderstorm winds estimated near 60 mph knocked down numerous trees in York Township.
The National Weather Service in State College surveyed storm damage in York County and determined that an EF1 tornado touched down near Windsor during the afternoon of June 12, 2011. The weak EF1 tornado, with peak winds estimated around 90 mph, touched down in East Windsor at 1525 EDT near State Route 624 and Maryland Avenue. The storm traveled to the southeast, and lifted just east of Pleasant Grove Road near State Route 74. Six homes were affected, with trees falling near or on them. Overall, about 50 trees were damaged or uprooted. There were no injuries or fatalities.
A National Weather Service survey team and staff from the York County Emergency Management Agency concluded that an EF0 tornado, with peak winds around 75 mph, touched down briefly during the afternoon of June 12th 2011. The tornado touched down at 1530 EDT about 1/4 mile northeast of Springvale, east of Red Lion. The tornado traveled to the southeast, and lifted just south of Bahnsmill Road at 1531 EDT. Several homes were affected, with one tree down on a house. A total of about 15 trees were damaged or downed. There were no injuries or fatalities.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyThe tornado archive for Pennsylvania, 2011Warnings in Pennsylvania, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 300735, 300736, 300737, 300739, 300740, 300741, 300742, 300743, 299238, 299242.